MAUDE Adverse Event Report: STRYKER GMBH T2 - NAIL HOLDING SCREW, TIBIA 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH T2 - NAIL HOLDING SCREW, TIBIA 10 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060370
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the instruments, once the patient had already been anesthetized, were found to be defective and unusable.Our agent had to urgently deliver another instrument, which was withdrawn in an emergency from one of our deposit accounts, causing considerable inconvenience to both customers and significantly lengthening the duration of the operation." 5/27/2025 - upon product return, a second nail holding screw was returned.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and could not be assembled properly.The device inspection revealed the following: the nail holding screw (lot k953367) is highly worn out and partially deformed at the shaft section close to the threads.This is most likely due to repetitive friction, therefore causing local accumulation of material and thickening.The inner part of the nail handle is highly worn out, which led to local deformation from repetitive friction.Both nail holding screws (worn out one and intact one) could not be inserted through the nail handle as intended.They both jammed at the level of the observed inner deformation.A fully functional nail handle sample was then used.The deformed nail holding screw could not be inserted as previously.The damages observed on the nail holding screw (lot k953367) and the inner nail handle were most likely mutually caused due to friction and forced assembly overtime.The dimensional inspection confirmed the above.There is a local deformation inside the nail handle, reducing the inner diameter.Therefore, both nail holding screws cannot be inserted anymore.In addition, the deformation of the nail holding screw (lot k953367) caused its diameter to be larger, and therefore preventing it from being inserted even into a functional nail handle.Based on investigation, the root cause was attributed to a user related issue.The devices were most likely not inspected and tested properly before the procedure, leading to unnoticed deformation due to wear on the nail handle, preventing the nail holding screw from being inserted.As a reminder, the stryker instructions for cleaning, sterilization, inspection and maintenance help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.The instructions for use also state: before every operation, ensure that all devices to be used during the operation function correctly with each other.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please refer to h6 (results code).

Brand Name
T2 - NAIL HOLDING SCREW, TIBIA 10 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22310767
Report Number0008031020-2025-00993
Device Sequence Number8081879
Product Code LXH
UDI-Device Identifier04546540196484
UDI-Public04546540196484
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060370
Device Lot NumberK175477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown